MAUDE Adverse Event Report: MOTIVA USA LLC MOTIVA ERGONOMIX ROUND SILKSURFACE WITH QID; MOTIVA IMPLANTS

MOTIVA USA LLC MOTIVA ERGONOMIX ROUND SILKSURFACE WITH QID; MOTIVA IMPLANTS
Catalog Number ERSF-255Q
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/22/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
"a number of risk factors for rupture have been identified; the most common cause is surgical instrument damage.¿ (handel, garcía and winxtrom, 2013.Breast implant rupture: causes, incidence, clinical impact, and management.Plast.Reconstr.Surg.132: 1128.).¿it is imperative that careful planning and exacting surgical technique are used to reduce iatrogenic damage of implants during primary placement and subsequent reoperations.¿ (handel, garcía and winxtrom, 2013.Breast implant rupture: causes, incidence, clinical impact, and management.Plast.Reconstr.Surg.132: 1128).Breast implants are not considered lifetime devices, and implant rupture is a risk associated with breast surgery, which can occur at any time.Additionally, rupture is a common and known reason for complaints, and it is clearly characterized in the product dfu included with the implant, as stated above.Additionally, no cases of rupture because of product failure have been reported to establishment labs ever.The instructions for use in the directions for use were reviewed to determine if there are indications that ensure the prevention and good handling of the product.For this event, it is considered that the information is suitable on the section of surgical precautions as follows: ¿breast implants can potentially remain intact for decades in the body, but all such devices will fail at some point.Breast implants rupture when the shell develops a tear or hole.Rupture can occur at any time after implantation, but it is most likely to occur; the longer the implant is in place.The following may cause implants to rupture: damage by surgical instruments, implant stress, and weakening during implantation, age and design of the implant, submuscular rather than sub-glandular location, the occurrence of post-operatory hematomas or seromas, folding or wrinkling of the implant shell, excessive force to the chest, trauma, compression during mammographic imaging, and severe capsular contracture¿.Also, a complete review of the dhr's was carried out, no deviation was found in the process, so it is established that there is no evidence of a relationship between the event and the manufacturing process.
 
Event or Problem Description
Patient who underwent surgery on (b)(6)2020, came to the clinic complaining of ruptured breast prostheses on (b)(6)2024.She brought an ultrasound scan to prove it.No patient demographics, such as age, weight, or ethnicity, were provided by the reporter, and no adverse outcomes for the patient have been noted.Efforts to gather additional information are ongoing, and the investigation remains in progress.
 
Additional Manufacturer Narrative
The reported device was not returned for evaluation.After analyzing the report, it was possible to confirm an implant rupture according to the clinical evidence provided; however, it was not possible to determine the root cause of the rupture due to unit was not returned for analysis.A complete review of the dhr for lot 19020360 was carried out, no deviation was found in the manufacturing processes.Review of complaint history for the reported lot number and sterilization run found no other similar complaints reported in the past.A definitive root cause for the event could not be determined.As no manufacturing, material or design issues were identified, no further investigation or additional actions are required at this time.Establishment labs will continue to monitor for similar complaints/trends.

Brand Name
MOTIVA ERGONOMIX ROUND SILKSURFACE WITH QID
Common Device Name
MOTIVA IMPLANTS
Manufacturer (Section D)
MOTIVA USA LLC
125 east de la guerra street
santa barbara CA 93101
Manufacturer (Section G)
ESTABLISHMENT LABS S.A
building b-25, coyol free zone
alajuela
Manufacturer Contact
susana hidalgo
125 east de la guerra street
santa barbara, CA 93101
8003554164
MDR Report Key20772863
Report Number3012883202-2024-00152
Device Sequence Number8182114
Product Code FTR
UDI-Device Identifier07445161012319
UDI-Public(01)07445161012319(11)190228(17)240228
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2024
Device Catalogue NumberERSF-255Q
Device Lot Number19020360
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2024
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date11/25/2024
Supplement Report FDA Received Date01/15/2025
10/31/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/28/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale